Alert archive / Mississippi / River Flood Warnings in 2012

River Flood Warning 51, NWS Jackson, MS

December 16, 2012Attala County, Holmes County, Mississippi

NWS Jackson, MS issued this river flood warning at Dec 16, 2012, 8:03 PM CST for Attala County, Holmes County, Mississippi. It took effect at Dec 17, 2012, 4:36 AM CST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2012, 8:03 PM CST (02:03 UTC)
In effect from
Dec 17, 2012, 4:36 AM CST
Expired
Dec 18, 2012, 10:11 AM CST
In force
30 hr
Issued by
NWS Jackson, MS
Flood severity
Minor

Counties Attala County, MS, Holmes County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Black River at West (WSTM6).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

860 
WGUS44 KJAN 170203
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
803 PM CST SUN DEC 16 2012

...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC007-051-180803-
/O.NEW.KJAN.FL.W.0051.121217T1036Z-121219T1521Z/
/WSTM6.1.ER.121217T1036Z.121218T0600Z.121219T0021Z.NO/
803 PM CST SUN DEC 16 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG BLACK RIVER AT WEST
* FROM LATE TONIGHT TO WEDNESDAY MORNING.
* AT 7:45 PM SUNDAY THE STAGE WAS 10.3 FEET AND RISING. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY MONDAY 
  MORNING AND WILL CONTINUE RISING TO A CREST NEAR 17.5 FEET ON
  TUESDAY.
* IMPACT...AT 17 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND 
  LOWLAND BECOME INUNDATED.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   MON   TUE   WED CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  10.3 SUN  8 PM  15.7  17.2  12.3  17.5 12 AM 12/18

$$

DL
3 follow-up statements
262 
WGUS84 KJAN 171522
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
922 AM CST MON DEC 17 2012


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC007-051-182122-
/O.EXT.KJAN.FL.W.0051.000000T0000Z-121219T2248Z/
/WSTM6.1.ER.121217T2127Z.121218T1200Z.121219T0748Z.NO/
922 AM CST MON DEC 17 2012

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER AT WEST
* UNTIL WEDNESDAY AFTERNOON.
* AT  8:45 AM MONDAY THE STAGE WAS 13.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS 
  AFTERNOON AND WILL CONTINUE TO RISE TO NEAR 17.5 FEET BY TOMORROW 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY 
  MORNING.
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND 
  LOWLAND BECOME INUNDATED.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   TUE   WED   THU CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  13.3 MON 09 AM  17.5  14.3  14.5  17.5 06 AM 12/18

$$
883 
WGUS84 KJAN 180033
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
633 PM CST MON DEC 17 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC007-051-190633-
/O.EXT.KJAN.FL.W.0051.000000T0000Z-121220T2253Z/
/WSTM6.1.ER.121218T0720Z.121219T0600Z.121220T0753Z.NO/
633 PM CST MON DEC 17 2012

...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER AT WEST
* UNTIL THURSDAY AFTERNOON.
* AT 5:45 PM MONDAY THE STAGE WAS 14.2 FEET AND RISING. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT 
  TONIGHT AND WILL CONTINUE TO RISE TO A CREST NEAR 17.5 FEET ON
  WEDNESDAY.
* IMPACT...AT 17 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND 
  LOWLAND BECOME INUNDATED.
* IMPACT...AT 15 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   TUE   WED   THU CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  14.2 MON  6 PM  15.7  17.5  13.7  17.5  MID  12/19

$$

DL
062 
WGUS84 KJAN 181611
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
1011 AM CST TUE DEC 18 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
IN MISSISSIPPI...
 
  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC007-051-181641-
/O.CAN.KJAN.FL.W.0051.000000T0000Z-121220T2253Z/
/WSTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1011 AM CST TUE DEC 18 2012

THE FLOOD WARNING IS CANCELLED FOR THE BIG BLACK RIVER AT WEST.
* AT 9:45 AM TUESDAY THE STAGE WAS 14.6 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 14.6 FEET.  THE 
  RIVER WILL FALL TO 12.5 FEET BY WEDNESDAY.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   WED   THU   FRI CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  14.6 TUE 10 AM  12.5  13.3  11.5     FALLING

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 16, 4:12 PM CST, 3 hours 51 minutes earlier.

Area forecast discussion, Dec 16, 4:12 PM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CST SUN DEC 16 2012

.DISCUSSION...

A LARGE RAIN SHIELD CONTINUES OVER MUCH OF THE ARKLAMISS AS OF LATE
AFTERNOON AND THIS MAKES CONFIDENCE IN REDEVELOPMENT OF THE SEVERE
WEATHER POTENTIAL A LITTLE SHAKY FOR THIS EVENING AND OVERNIGHT.
HOWEVER...MOST GUIDANCE REMAINS CONVINCING IN THE STORM REDEVELOPMENT
SCENARIO AS STRONGER LIFT IS FORECAST TO DEVELOP WITH THE APPROACH
OF A STRONG MID LEVEL SHORTWAVE TROUGH AND HEIGHT FALL CENTER (500 MB
> 80M) AND ACCESS TO 330K+ THETAE.

WE ARE FOLLOWING THE COURSE AND CONTINUE TO MENTION THE POSSIBILITY
FOR SEVERE WEATHER OVER ABOUT THE SOUTHEAST HALF OF THE ARKLAMISS
AFTER 900 PM. THERE IS SOME DISAGREEMENT AMONG THE MODELS ABOUT WHEN
EXACTLY STORMS WILL RE- INITIATE IN OUR AREA...AND IT COULD BE LATER
GIVEN STRONGER STABILIZATION FROM THE CURRENT RAIN SHIELD. THE MOST
RECENT RUN OF THE HRRR IS ACTUALLY LESS EMPHATIC WITH
DEVELOPMENT...SO THE POSSIBILITY EXISTS THAT REDEVELOPMENT WILL NOT
OCCUR AT ALL. IF THE 12Z GFS PANS OUT...WE WILL SEE A RETURN OF MIXED
LAYER CAPE ~500 J/KG AND BACKING LOW LEVEL SHEAR VECTORS WITH
CONTINUED STRONG DEEP LAYER SHEAR. THIS WOULD SUPPORT A FEW SEVERE
STORMS AND WILL CONTINUE THE MENTION IN THE HWO/GRAPHICS.

DEPENDING ON REDEVELOPMENT OF STORMS TONIGHT...WE WILL NEED TO
CONTINUE A CLOSE MONITOR FOR HEAVY RAINFALL WITH ABUNDANT MOISTURE
STILL AVAILABLE AND WITH A CONTINUED SET-UP FOR TRAINING OF
STORMS...PARTICULARLY OVER SOUTHEAST PORTIONS OF THE FORECAST AREA.
TSTMS COULD LINGER MONDAY MORNING ALONG THE I-59 CORRIDOR BEFORE THE
COLD FRONT/DRY LINE CAN PASS THROUGH. OTHERWISE...EXPECT A DRY
WEATHER REGIME TO TAKE HOLD BY MONDAY AFTERNOON WITH ABOVE CLIMATIC
NORMAL TEMPERATURES. /EC/

TUESDAY THROUGH SUNDAY...

SURFACE HIGH PRESSURE WILL SHIFT OFF TO OUR EAST ON TUE BRINGING
BACK RETURN FLOW OFF THE GULF. UNSEASONABLY WARM CONDITIONS CAN BE
EXPECTED TUE AND WED AS A RESULT/ESPECIALLY WED WHERE HIGHS IN THE
LOW TO MID 70S WILL COME IN SOME 15 DEGREES ABOVE NORMAL FOR MID
DEC. THE WARMTH WILL NOT LAST LONG THOUGH AS A POTENT COLD FRONT IS
PROGGED TO CROSS THE REGION STARTING EARLY THU MORNING.

THE UPPER WAVE ASSOC WITH THIS NEXT SYSTEM WILL CROSS INTO THE
CENTRAL PLAINS WED EVENING INDUCING A DEEP SURFACE LOW OVER THE
OKLAHOMA PANHANDLE THAT WILL TRACK EAST NORTHEAST ACROSS SOUTHERN MO
AND EVENTUALLY THE GREAT LAKES. THE SYNOPTIC SETUP OFFERED BY THE
MODELS WITH THIS SYSTEM IS QUITE IMPRESSIVE...AND AT FIRST GLANCE IT
WOULD APPEAR THAT SEVERE WEATHER FOR THE ARKLAMISS WOULD BE A SLAM
DUNK. HOWEVER THE DETAILS OFFER A DIFFERENT STORY...AT LEAST FOR
NOW. WHILE ROBUST WIND FIELDS JUST AHEAD OF THE FRONT DRAW UP AMPLE
AMOUNTS OF MOISTURE/DEW POINTS CLIMBING NEAR OR ABOVE 65 DEG FOR A
GOOD PORTION OF THE AREA AND PW VALUES RISING ABOVE 1.5 IN/
TEMPERATURES ALOFT ARE RATHER WARM(H5 TEMPS -10 TO -11) WHICH
SIGNIFICANTLY REDUCES MID LEVEL LAPSE RATES AND RESULTANT
INSTABILITY. WE WILL HAVE TO KEEP AN EYE ON THIS TO SEE IF THE
MODELS TREND COOLER ALOFT BECAUSE IF THEY DO...AND THE SYNOPTIC
SETUP REMAINS SIMILAR...WE COULD BE LOOKING AT DECENT SEVERE WEATHER
POTENTIAL LATE WED INTO THU MORNING. FOR NOW...WILL OMIT MENTION OF
ANY SEVERE WEATHER IN THE HWO/GRAPHICS.

MUCH COOLER AIR WILL FILTER ACROSS THE REGION IN WAKE OF THE FRONT
WITH TEMPERATURES LIKELY FALLING THROUGH THE DAYLIGHT HOURS THU.
STRONG MIXING WILL ALLOW WINDY CONDITIONS TO DEVELOP THU AND ITS
FEASIBLE A WIND ADVISORY MAY BECOME NECESSARY FOR AT LEAST THE
DELTA...IF NOT AREAS FURTHER SOUTH AND EAST AS WELL. HIGH PRESSURE
WILL TRANSIT THE DEEP SOUTH FRI INTO THE FIRST PART OF THE WEEKEND
BEFORE RAIN CHANCES RETURN EARLY NEXT WEEK. /BK/

&&

.AVIATION...

CEILINGS SHOULD RAIN IN MVFR-IFR CONDITIONS ALONG WITH
MVFR/IFR IN RAIN AND THUNDERSTORM CONDITIONS THROUGH THE NIGHT. THE
BEST CHANCE OF THUNDERSTORMS WILL AFFECT THE SOUTHERN THIRD OF THE
REGION. WINDS WILL BE FROM THE SOUTH AT 10 TO 15 KNOTS WITH SOME HIGHER
GUSTS...THEN TURN SOUTHWEST AROUND 5 TO 10 KNOTS ON MONDAY MORNING.
THE RAINS AND CLOUDS WILL BE DECREASING FROM THE NORTHWEST ON MONDAY...THUS
VFR CONDITIONS WILL PREVAIL BY LATE MORNING INTO THE AFTERNOON./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       57  71  38  70 /  70  17   6   0
MERIDIAN      58  74  37  68 /  83  22   7   0
VICKSBURG     57  69  35  71 /  50  11   5   0
HATTIESBURG   62  74  41  70 /  91  31   7   0
NATCHEZ       60  67  38  69 /  69  11   5   0
GREENVILLE    56  64  41  69 /  27   9   4   0
GREENWOOD     55  69  38  70 /  44  11   5   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

EC/BK/17/
Hazardous weather outlook, Dec 16, 7:29 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
729 PM CST SUN DEC 16 2012

LAZ024>026-MSZ030>033-037>039-043>046-048>066-072>074-180130-
CATAHOULA-TENSAS-CONCORDIA-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-
WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
729 PM CST SUN DEC 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN
LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

THE POTENTIAL FOR STRONG TO SEVERE STORMS WILL INCREASE LATE THIS
EVENING THROUGH THE OVERNIGHT HOURS AS A POTENT WEATHER DISTURBANCE
APPROACHES THE ARKLAMISS FROM THE WEST. A LARGE AREA OF RAIN HAS
TEMPORARILY STABILIZED THE ATMOSPHERE...BUT SOUTHERLY WINDS COMBINED
WITH THE APPROACHING DISTURBANCE WILL BRING AN INCREASE IN MOISTURE
AND INSTABILITY BY MIDNIGHT.

THE MOST POTENT STORMS ARE EXPECTED TO BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS OF 50 TO 60 MPH AND QUARTER SIZE HAIL...ALTHOUGH
A TORNADO OR TWO CANNOT BE COMPLETELY RULED OUT. THE GREATEST RISK
FOR SEVERE STORMS SHOULD BE BETWEEN MIDNIGHT AND 7 AM ALONG AND
SOUTHEAST OF A BROOKHAVEN...TO RALEIGH...TO MERIDIAN MISSISSIPPI
LINE.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATER TONIGHT INTO EARLY MONDAY MORNING.

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>029-034>036-
040>042-047-180130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
YAZOO-WARREN-
729 PM CST SUN DEC 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS
AND PORTIONS OF NORTHEASTERN LOUISIANA AND NORTHWESTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

In the hours before

Special weather statement, Dec 16, 2:19 PM CST, 5 hours 44 minutes before
MSZ051-055>058-063>066-072>074-162120-
SMITH MS-SIMPSON MS-NEWTON MS-MARION MS-LAWRENCE MS-LAMAR MS-JONES MS-
JEFFERSON DAVIS MS-JASPER MS-FORREST MS-COVINGTON MS-CLARKE MS-
219 PM CST SUN DEC 16 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
219 PM CST SUN DEC 16 2012

A LINE OF HEAVY THUNDERSTORMS CAPABLE OF PRODUCING 30 TO 40 MPH
WINDS WAS LOCATED FROM 3 MILES WEST OF ORANGE TO 5 MILES WEST OF
KOKOMO AT 218 PM CST...MOVING EAST AT 35 MPH.

ONE TO TWO INCHES OF RAINFALL WILL BE POSSIBLE RESULTING IN
CONSIDERABLE PONDING OF WATER ON ROADS. MOTORISTS SHOULD ALLOW FOR
EXTRA TIME AND BE ALERT FOR BLINDING WIND-DRIVEN RAIN.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

PEOPLE IN WEST CENTRAL CLARKE...COVINGTON...NORTHWESTERN FORREST...
JASPER...JEFFERSON DAVIS...JONES...LAMAR...SOUTHEASTERN LAWRENCE...
MARION...EXTREME SOUTH CENTRAL NEWTON...SOUTHEASTERN SIMPSON AND
SOUTHERN SMITH COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3098 8935 3100 8935 3100 8942 3109 8994
      3112 8995 3113 9001 3124 9005 3132 9005
      3135 9011 3177 8987 3224 8903 3215 8880
      3143 8910 3143 8914 3136 8913 3097 8930
TIME...MOT...LOC 2018Z 286DEG 30KT 3208 8895 3162 8927
          3154 8988 3120 9007

MRM
Special weather statement, Dec 16, 4:33 PM CST, 3 hours 30 minutes before
MSZ025>028-035>037-042-043-162330-
ATTALA MS-MONTGOMERY MS-MADISON MS-LEFLORE MS-HUMPHREYS MS-HOLMES MS-
GRENADA MS-CARROLL MS-YAZOO MS-
433 PM CST SUN DEC 16 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CST SUN DEC 16 2012

GUSTY WINDS OF 30 TO 40 MPH WINDS WILL BE POSSIBLE NEAR AND JUST
WEST OF THE BACK EDGE OF THE RAIN. THESE WINDS SHOULD ONLY LAST 15
TO 30 MINUTES.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN YAZOO...CARROLL...SOUTHERN GRENADA...HOLMES...EASTERN
HUMPHREYS...EASTERN LEFLORE...NORTHERN MADISON...MONTGOMERY AND
WESTERN ATTALA COUNTIES SHOULD MONITOR THE POTENTIAL FOR THESE WINDS.

LAT...LON 3346 8950 3346 8944 3299 8951 3294 8975
      3268 8992 3256 9036 3267 9067 3373 9022
      3373 9014 3377 9015 3376 9020 3378 9019
      3379 8950
TIME...MOT...LOC 2231Z 253DEG 50KT 3375 8965 3286 9031

CME
Special weather statement, Dec 16, 5:41 PM CST, 2 hours 22 minutes before
MSZ028>033-037>039-170040-
ATTALA MS-WINSTON MS-WEBSTER MS-OKTIBBEHA MS-NOXUBEE MS-MONTGOMERY MS-
LOWNDES MS-CLAY MS-CHOCTAW MS-
541 PM CST SUN DEC 16 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
541 PM CST SUN DEC 16 2012

GUSTY WINDS OF 30 TO 40 MPH WINDS WILL BE POSSIBLE NEAR AND JUST
WEST OF THE BACK EDGE OF THE RAIN. THESE WINDS SHOULD ONLY LAST 15
TO 30 MINUTES.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CHOCTAW...CLAY...LOWNDES...SOUTHEASTERN MONTGOMERY...
NOXUBEE...OKTIBBEHA...WEBSTER...WINSTON AND EASTERN ATTALA COUNTIES
SHOULD MONITOR THE POTENTIAL FOR THESE WINDS.

LAT...LON 3343 8828 3302 8856 3298 8972 3372 8946
      3371 8871 3368 8871 3369 8850 3367 8849
      3368 8841 3370 8840 3369 8837 3371 8834
      3371 8824
TIME...MOT...LOC 2341Z 268DEG 48KT 3361 8879 3302 8944

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 1:16 AM CSTSpecial Weather StatementJANForrest, Lamar, Marion59 min

Nearby

River Flood Warnings in Mississippi, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.